Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 16, 2024, 1:16 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Aug 17, 2024, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2024, 1:16 AM PDT (08:16 UTC)
- In effect from
- Aug 17, 2024, 11:00 AM PDT
- Expired
- Aug 18, 2024, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3345 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS85 KVEF 160816 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 116 AM PDT Fri Aug 16 2024 .Southerly to southwesterly winds will increase over the weekend as a trough digs along the West Coast. These winds combined with afternoon relative humidities around 10% to 15% and dry fuels will result in critical fire weather conditions across Esmeralda and Nye Counties in southern Nevada. Winds will drop off and relative humidities will recover Saturday night into Sunday morning before critical conditions return Sunday afternoon. NVZ460-462-162100- /O.UPG.KVEF.FW.A.0002.240817T1800Z-240819T0300Z/ /O.NEW.KVEF.FW.W.0006.240817T1800Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 116 AM PDT Fri Aug 16 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Saturday to 8 PM PDT Sunday. This replaces the Fire Weather Watch which had been in effect. * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...1100 AM PDT Saturday through 800 PM PDT Sunday. * WIND...15 to 25 mph southerly winds with gusts around 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
5 follow-up statements
726 WWUS85 KVEF 161810 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1110 AM PDT Fri Aug 16 2024 .Southerly to southwesterly winds will increase over the weekend as a trough digs along the West Coast. These winds combined with afternoon relative humidities around 10% to 15% and dry fuels will result in critical fire weather conditions across Esmeralda and Nye Counties in southern Nevada. Winds will drop off and relative humidities will recover Saturday night into Sunday morning before critical conditions return Sunday afternoon. NVZ460-462-171230- /O.CON.KVEF.FW.W.0006.240817T1800Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 1110 AM PDT Fri Aug 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...1100 AM PDT Saturday through 800 PM PDT Sunday. * WIND...15 to 25 mph southerly winds with gusts around 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
216 WWUS85 KVEF 171048 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 348 AM PDT Sat Aug 17 2024 .Southerly to southwesterly winds will increase today as a trough digs along the West Coast. These winds combined with afternoon relative humidities around 10% to 15% and dry fuels will result in critical fire weather conditions across Esmeralda and Nye Counties in southern Nevada. Winds will drop off and relative humidities will recover tonight into Sunday morning before critical conditions return Sunday afternoon. NVZ460-462-171830- /O.CON.KVEF.FW.W.0006.240817T1800Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 348 AM PDT Sat Aug 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...1100 AM PDT today through 800 PM PDT Sunday. * WIND...15 to 25 mph southerly winds with gusts around 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
374 WWUS85 KVEF 171705 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1005 AM PDT Sat Aug 17 2024 .Southerly to southwesterly winds will increase today as a trough digs along the West Coast. These winds combined with afternoon relative humidities around 10% to 15% and dry fuels will result in critical fire weather conditions across Esmeralda and Nye Counties in southern Nevada. Winds will drop off and relative humidities will recover tonight into Sunday morning before critical conditions return Sunday afternoon. NVZ460-462-181230- /O.CON.KVEF.FW.W.0006.240817T1800Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 1005 AM PDT Sat Aug 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...1100 AM PDT today through 800 PM PDT Sunday. * WIND...15 to 25 mph southerly winds with gusts around 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS85 KVEF 180752 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1252 AM PDT Sun Aug 18 2024 .South to southwest winds will increase again this afternoon, and minimum relative humidities will fall to 10 to 15 percent, resulting in critical fire weather conditions across Esmeralda and Nye counties. Winds will be a little weaker Monday. NVZ460-462-190300- /O.CON.KVEF.FW.W.0006.000000T0000Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 1252 AM PDT Sun Aug 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...Through 800 PM PDT this evening. * WIND...15 to 25 mph southerly winds with gusts around 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
942 WWUS85 KVEF 190235 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 735 PM PDT Sun Aug 18 2024 NVZ460-462-190345- /O.EXP.KVEF.FW.W.0006.000000T0000Z-240819T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 735 PM PDT Sun Aug 18 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... Winds have decreased and humidity values are rising, thus the red flag warning will be allowed to expire. $$ MW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 16, 12:37 AM PDT, 39 minutes earlier.
Area forecast discussion, Aug 16, 12:37 AM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1237 AM PDT Fri Aug 16 2024 .SYNOPSIS...Dry conditions and afternoon breezes will continue today, along with near normal temperatures. Mohave, Lincoln, and Clark counties will see monsoonal moisture and chances for showers and thunderstorms return tonight through the weekend. Farther west, continued dry and breezy conditions will lead to critical fire risk over the weekend. Monday and Tuesday are expected to be the hottest days of the week before temperatures drop slightly. && .SHORT TERM...through Sunday night. Midnight satellite loop showed clear skies areawide. Surface obs showed light winds, and temperatures and dewpoints similar to 24 hours ago. There is an important new wrinkle in the forecast tonight. Satellite showed a big thunderstorm complex over northern Sonora at midnight. Models have picked up on the mesoscale convective vortex (MCV) associated with this complex turning north around the western periphery of the ridge late tonight into Saturday morning and triggering thunderstorms across Mohave, Clark, and Lincoln counties. The MCV brings a brief moisture surge with it, reducing the risk of dry lightning, and it will be moving quickly enough that slow-moving storms with flash flood potential should also be unlikely, but there will be a risk of early morning wake-up thunder. Once this feature passes by, thunderstorm chances become more focused in the afternoons and evenings through Sunday, and remain mostly confined to Mohave, Clark, and Lincoln counties. Farther west, the dry air remains in place, along with gusty south to southwest winds. With this in mind, the Fire Weather Watch for Esmeralda and Nye counties has been upgraded to a Red Flag Warning for Saturday and Sunday. .LONG TERM...Monday through Thursday. Guidance suggests little change in the weather pattern next week. The general pattern includes a ridge over the southwest and a trough off the west coast, allowing for a continued stream of monsoonal moisture into the region and PWATs over 100 percent of normal. However, the exact placement of the ridge and trough will affect the exact amounts and location of moisture and by extension precipitation potential. Above normal temperatures are expected through next week, although there could be a cooling trend towards the end of the week if low pressure moves inland. && .FIRE WEATHER...Breezy southerly to southwesterly winds will begin picking up today across the western portions of our forecast area. Dry conditions will persist for the western half of our area with winds increasing further over the weekend. These winds combined with afternoon relative humidities around 10% to 15% and dry fuels will result in critical fire weather conditions across Esmeralda and Nye counties in southern Nevada, and the Fire Weather Watch for Saturday and Sunday has been upgraded to a Red Flag Warning. Dry and breezy conditions are also expected across western Inyo County over the weekend, but fuels above 4000 feet are not critical. Meanwhile in the eastern half of our forecast area, monsoonal moisture will begin to creep back in today. This will keep relative humidities above 15%, but could lead to spotty dry lightning, although coverage is not expected to be great enough to justify a Red Flag Warning. && .AVIATION...For Harry Reid...South winds 7-10 knots through mid morning before south to southwest winds increase late morning and afternoon. Winds this afternoon are expected to be higher than what was seen on Thursday with gusts likely between 20-25 knots. These winds will persist into the evening before diminishing after 04z with southwest winds around 8-10 knots overnight. There is a 15-20% chance of thunderstorms developing over mainly eastern Clark and Lincoln Counties after 06z Saturday and continuing overnight as these storms move to the north. For the rest of southern Nevada, northwest Arizona and southeast California...Winds generally less than 10 knots over most areas through mid morning. South to southwest winds will increase over the region after 18z with most areas seeing wind speeds 10-20 knots with occasional gusts 20-25 knots. The exception will be KBIH where south winds around 10 knots expected through mid afternoon before increasing 10-15 knots after 23z. There is a 15-20% chance of thunderstorms developing after 06z Saturday pushing north through Clark and Lincoln Counties, potentially affecting the Las Vegas Valley TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Meltzer FIRE WEATHER...Morgan AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.